Ask The Doctor > Questions & Answers > Prolonged bleeding after Depo.

Prolonged bleeding after Depo.

Patient: Hiya. I have always had irregular periods. So when i was 16 i went on microgynon pill? i was fine for about a year and half but then i started to bleed all the time wasnt heavy but was an annoyance. My doctor took me off then put me on cerezet, i as on this for about 6 months and bled pretty much non stop. maybe 2 or 3 days inbetween not bleeding. So then the doctor put me on the depo, about 6 months ago now itt stopped the bleeding pretty much apart from a couple of days but i could live with that. But then i got a Urinary infection and had to go on antibiotics, these where TRIMETHOPRIM. Ive been bleeding for about a month not and its really realllyy annoying me! Could it be the antibiotics or does it sounds seriouse? Please help!

 

 

Doctor: Irregular bleeding is sometimes seen with depo use and may not necessarily be due to the antibiotics. It usually takes u p to a year for the bleeding to stop completely. You may wait it out, until the bleeding stops or visit your doctor for some medication to stop the bleeding in case it becomes worse or the blood loss affects your health condition. I hope you find the information useful.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment